MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWVLK 3.5X 15.8MM
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per sales representative the surgeon reported that he implanted an expired implant into the patient in july.The patient got an infection but it is unclear if the infection was caused by the expired implant.Per system the expiration date is 31-dec-2023 and was not expired during implantation.Update 14-sep-2023 nroe: further information revealed that the part id was entered incorrectly.The expiration date of the correct part id is 31-may-2023, so the implant was in fact expired during implantation.The customer was repeatedly informed that the implant had expired.The procedure performed was an ac joint repair surgery.An additional surgery was performed at the end of august due to the infection.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to the facility not updating inventory.
 
Event or Problem Description
Update 11-oct-2023: additional information was provided and revealed that in the additional surgery in (b)(6) the infection was treated.Also it was reported that three other arthrex implants were implanted in the initial surgery in (b)(6).The implants were not removed.No further information received.

Brand Name
BIO-COMP SWVLK 3.5X 15.8MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17845950
Report Number1220246-2023-08044
Device Sequence Number17987223
Product Code MAI
UDI-Device Identifier00888867283626
UDI-Public00888867283626
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberBIO-COMP SWVLK 3.5X 15.8MM
Device Catalogue NumberAR-2325BCC-1
Device Lot Number13540706
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown